Alert archive / New Jersey / Special Marine Warnings in 2008

Special Marine Warning 82, NWS Philadelphia/Mount Holly

August 10, 2008

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 10, 2008, 9:48 AM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2008, 9:48 AM EDT (13:48 UTC)
Expired
Aug 10, 2008, 10:45 AM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 10, 4:07 AM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Aug 10, 4:07 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 AM EDT SUN AUG 10 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION OVERNIGHT TONIGHT INTO MONDAY
MORNING. IN THE WAKE OF THIS FRONT, HIGH PRESSURE WILL BUILD INTO
THE REGION AT THE SURFACE FOR MUCH OF THE WEEK. MEANWHILE, SEVERAL
UPPER LEVEL DISTURBANCES WILL CROSS THE REGION THROUGH THE MIDDLE
TO END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN INTERESTING DAY IN STORE FOR THE AREA TODAY. AN AREA OF LOW
PRESSURE AND ASSOCIATED COLD FRONT WILL DIVE OUT OF THE GREAT
LAKES REGION AND APPROACH THE AREA TODAY. AHEAD OF THIS FRONTAL
SYSTEM, A MILD AND UNSTABLE AIR MASS WILL DEVELOP ACROSS THE AREA.
MEANWHILE, A STRONG, COLD MID/UPPER LEVEL LOW PRESSURE SYSTEM WILL BE
SLOWLY MAKING ITS WAY TOWARD THE AREA. AHEAD OF THESE SYSTEMS THE
AIRMASS WILL BE QUITE UNSTABLE WITH CAPE VALUES AT LEAST 1000-1500
J/KG AND LIS AROUND THAN -3 TO -5. SHEAR VALUES OF 30-35 KT WILL
ALSO HELP TO SUPPORT SEVERE POTENTIAL. WITH WET-BULB ZERO HEIGHTS
AROUND 9000 FT, AND STRONG CAPE ABOVE THE 0 DEGREES C LINE, LARGE HAIL
IS GOOD POSSIBILITY TODAY. ALSO, DAMAGING WINDS COULD BE POSSIBLE
WITH SOME OF THE STRONGER UPDRAFTS AS WELL. PW VALUES ARE FORECAST
TO BE 1 TO 1.5 INCHES, SO SOME SHOWERS AND ESPECIALLY THUNDERSTORMS
WILL CONTAIN HEAVY RAIN. WHILE THERE IS A LINE OF SHOWERS MOVING
THROUGH WEST/CENTRAL PENNSYLVANIA THIS MORNING WHICH MAY MAKE IT TO
OUR WESTERN ZONES EARLY THIS MORNING, THE MAIN THREAT FOR POSSIBLE
SEVERE THUNDERSTORMS WILL BE LATE AFTERNOON INTO THIS EVENING. THE
SPC CONTINUES TO KEEP OUR AREA IN A SLIGHT RISK FOR SEVERE WEATHER
TODAY, SO WE HAVE INTRODUCED ENHANCED WORDING INTO THE FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL REMAIN FOR
THE EVENING HOURS UNTIL THE FRONT PASSES THROUGH THE AREA, WHICH
WILL LIKELY BE DURING THE OVERNIGHT HOURS. ONCE THE FRONT PASSES
THROUGH, THERE WILL STILL BE THE POTENTIAL FOR SHOWERS/THUNDERSTORMS
THROUGH MONDAY SINCE THE COLD MID/UPPER LOW WILL BE CROSSING
NEARLY RIGHT OVERHEAD. THIS WILL HELP TO KEEP SOME INSTABILITY
ACROSS THE AREA, AND IN TURN COULD HELP TO SPARK OF SOME
CONVECTION. HOWEVER, NONE ARE EXPECTED TO BE SEVERE AT THIS TIME,
ALTHOUGH WITH THE COLD POOL ALOFT, SOME SMALL HAIL CANT BE RULED
OUT ON MONDAY.

BY TUESDAY, THE MID/UPPER LOW SHOULD HAVE PASSED TO OUR EAST, AND
AT THE SAME TIME, HIGH PRESSURE AT THE SURFACE WILL BEGIN TO BUILD
IN ACROSS THE REGION, THEREFORE REDUCING OUR CHANCES OF PRECIPITATION
ACROSS THE AREA. TEMPERATURES THROUGH TUESDAY SHOULD BE RIGHT
AROUND NORMAL, OR JUST A COUPLE OF DEGREES BELOW MONDAY INTO
MONDAY NIGHT AFTER THE FRONT PASSES THROUGH.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NO MAJOR FEATURES ARE EXPECTED TO AFFECT THE AREA AT THE SURFACE
THROUGH MUCH OF THE WEEK AS WEAK HIGH PRESSURE WILL REMAIN ACROSS
THE REGION THROUGH THE BEGINNING OF THE WEEKEND. AN AREA OF LOW
PRESSURE IS EXPECTED TO REMAIN TO OUR SOUTH WEDNESDAY INTO
THURSDAY AND SHOULD NOT HAVE ANY SIGNIFICANT AFFECTS ON OUR
WEATHER. MEANWHILE, SEVERAL WEAK DISTURBANCES ALOFT WILL CROSS THE
AREA THROUGH THE WEEK, WHICH MAY HELP TO SPARK OFF SOME AFTERNOON
SHOWERS AND/OR THUNDERSTORMS. THESE WILL LIKELY BE DIURNALLY
DRIVEN, AND WILL DIMINISH QUICKLY AFTER SUNDOWN. THEREFORE WE HAVE
ONLY CARRIED A SLIGHT CHANCE FOR THE AFTERNOON INTO EARLY EVENING
THROUGH MUCH OF THE UP COMING WEEK. AT THIS POINT, THE LONG RANGE
MODELS MOVE AN AREA OF LOW PRESSURE FROM THE SOUTHERN PLAINS THROUGH
THE GREAT LAKES BY THE END OF THE WEEKEND, BUT KEEP THE SYSTEM
WELL WEST OF OUR AREA. WE WILL SEE HOW THIS PROGRESSES OVER THE
NEXT SEVERAL DAYS. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO
REMAIN CLOSE TO NORMAL WITH NO EXTREMES EXPECTED AT THIS TIME.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
CLEAR SKIES AND LIGHT WINDS ACROSS THE TAF SITES EARLY THIS MORNING.
THIS WILL PROBABLY BE THE BEST WEATHER TODAY AS A DISTURBANCE WILL
APPROACH FROM THE WEST LATER THIS MORNING AND CONVECTION WILL
INCREASE OVER THE AREA. RADAR SHOWS THAT THE SHOWERS WELL TO THE
WEST WILL MOVE NORTH OF THE AREA THIS FOR THE FIRST PART OF THE
MORNING. THE PREVIOUS TAFS AND THE PRESENT RUN OF THE WRF SEEM TO
LINE UP WELL, SO ONLY MINOR ADJUSTMENTS WERE MADE TO THE PREVIOUS
TAFS. LOOKS LIKE A PERIOD OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED LATER THIS MORNING AND EARLY AFTERNOON BEFORE THE ACTIVITY
BECOMES MORE SCATTERED. THE TEMPO GROUP FOR LOWER CONDITIONS WAS
LEFT IN FROM EARLIER FORECAST. THERE IS A POTENTIAL FOR SEVERE
THUNDERSTORMS TODAY TONIGHT WITH STRONG GUSTY WINDS AND HAIL
POSSIBLE AT THE TAFS SITES.

OUTLOOK...IT MAY TAKE THE BETTER PART OF MONDAY FOR THE SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW TO MOVE AWAY FROM THE
AREA. MAINLY FAIR WEATHER EXPECTED TUESDAY. SCATTERED AFTERNOON
CONVECTION POSSIBLE WED AND THU.

&&

.MARINE...
SOUTHWEST WINDS AT LESS THAN 10 KNOTS ARE ACROSS THE WATERS EARLY
SUN MORNING. AS THE LOW FROM THE WEST ADVANCES TOWARD THE AREA WINDS
WILL SWITCH AROUND TO SOUTH INCREASE LATER TODAY. THE SCA FLAG IS
NOT EXPECTED WITH ONLY A FEW GUSTS IN THE 20 TO 25 KNOT RANGE
EXPECTED. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE
WATERS TODAY, SO PLAN ACCORDINGLY. A FRONT WILL CROSS THE WATERS
LATE SUN NIGHT OR EARLY MON AND WINDS WILL SHIFT AROUND TO WEST THEN
NORTHWEST BEHIND IT. THERE IS A SMALL CHANCE THAT THE SCA FLAG MAY
BE NEEDED FOR THE TIME AFTER THE FROPA, BUT FCST WINDS ON THE
PRESENT MODEL RUNS DO NOT LOOK THAT STRONG, SO I WILL NOT ISSUE THE
FLAG NOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON
AVIATION...OHARA
MARINE...OHARA
Hazardous weather outlook, Aug 10, 4:10 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EDT SUN AUG 10 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-110815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
410 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE HEAVY RAIN, DAMAGING WINDS, AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ANZ430-431-450>455-470-110815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
410 AM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE HEAVY RAIN, DAMAGING WINDS, AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:55 AM EDTSevere Thunderstorm WarningPHICape May46 min
Aug 10, 10:11 AM EDTSevere Thunderstorm WarningPHISalem64 min
Aug 10, 10:39 AM EDTSevere Thunderstorm WarningPHIGloucester66 min
Aug 10, 11:17 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester58 min
Aug 10, 11:32 AM EDTAreal Flood AdvisoryPHICamden, Gloucester3 hr
Aug 10, 11:46 AM EDTSevere Thunderstorm WarningPHIGloucester, Salem59 min
Aug 10, 11:55 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester65 min
Aug 10, 11:56 AM EDTFlash Flood WarningPHICamden, Gloucester4 hr
Aug 10, 12:05 PM EDTSpecial Marine WarningPHI55 min
Aug 10, 12:09 PM EDTTornado WarningPHIGloucester, Salem36 min
Aug 10, 12:40 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem95 min
Aug 10, 12:45 PM EDTSevere Thunderstorm WarningPHICape May60 min
Aug 10, 12:51 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean84 min
Aug 10, 12:56 PM EDTTornado WarningPHIGloucester, Salem34 min
Aug 10, 1:05 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren115 min
Aug 10, 1:22 PM EDTFlash Flood WarningPHIGloucester, Salem3 hr
Aug 10, 1:29 PM EDTTornado WarningPHICamden, Gloucester, Salem28 min
Aug 10, 1:53 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem67 min
Aug 10, 2:10 PM EDTSevere Thunderstorm WarningPHIOcean50 min
Aug 10, 2:23 PM EDTSpecial Marine WarningPHI67 min
Aug 10, 2:36 PM EDTSpecial Marine WarningPHI54 min
Aug 10, 2:50 PM EDTSevere Thunderstorm WarningPHIBurlington55 min
Aug 10, 3:33 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem39 min
Aug 10, 3:44 PM EDTSpecial Marine WarningPHI61 min
Aug 10, 3:46 PM EDTSevere Thunderstorm WarningPHIOcean24 min
Aug 10, 4:10 PM EDTAreal Flood WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean, Salem3 hr
Aug 10, 6:36 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem69 min
Aug 10, 6:45 PM EDTAreal Flood AdvisoryPHICamden, Gloucester, Salem2 hr
Aug 10, 7:04 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May56 min
Aug 10, 7:09 PM EDTSevere Thunderstorm WarningPHICumberland, Salem66 min
Aug 10, 7:15 PM EDTSpecial Marine WarningPHI60 min
Aug 10, 7:42 PM EDTSevere Thunderstorm WarningPHICumberland56 min
Aug 10, 7:45 PM EDTSpecial Marine WarningPHI60 min
Aug 10, 7:53 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester67 min
Aug 10, 10:18 AM EDTSevere Thunderstorm WarningPHIChester57 min
Aug 10, 10:44 AM EDTSevere Thunderstorm WarningPHIDelaware61 min
Aug 10, 11:09 AM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery, Philadelphia66 min
Aug 10, 12:17 PM EDTFlash Flood WarningPHIChester, Delaware, Montgomery4 hr
Aug 10, 12:21 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery84 min
Aug 10, 1:10 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery65 min
Aug 10, 1:47 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery58 min
Aug 10, 3:05 PM EDTFlash Flood WarningPHIChester3 hr
Aug 10, 3:35 PM EDTSevere Thunderstorm WarningPHIBerks40 min
Aug 10, 4:45 PM EDTSevere Thunderstorm WarningPHIChester75 min
Aug 10, 5:25 PM EDTAreal Flood AdvisoryPHIBerks, Montgomery110 min
Aug 10, 5:45 PM EDTSevere Thunderstorm WarningPHIChester, Delaware75 min
Aug 10, 5:59 PM EDTAreal Flood AdvisoryPHIChester, Delaware2 hr
Aug 10, 6:14 PM EDTSevere Thunderstorm WarningPHICecil, Kent61 min

Nearby

Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.